Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 98, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 14, 2004, 2:12 PM EDT for Bradford County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 2:12 PM EDT (18:12 UTC)
- Expired
- Jul 14, 2004, 3:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 62 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 141812
SVRBGM
PAC015-141915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 PM EDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 315 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SYLVANIA...OR
ABOUT 9 MILES WEST OF TROY...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SYLVANIA AND TROY AT 220 PM EDT
SPRINGFIELD AT 230 PM EDT
WETONA AND GILLETT AT 235 PM EDT
EAST SMITHFIELD AND RIDGEBURY AT 240 PM EDT
ULSTER AT 250 PM EDT
SAYRE AND ATHENS AT 255 PM EDT
LITCHFIELD AT 305 PM EDT
WINDHAM AT 315 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD SEEK SHELTER IN A STURDY STRUCTURE.
LAT...LON 4192 7692 4199 7677 4200 7669 4199 7615
4197 7615 4171 7689
$$
PADAVONAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:50 AM EDT, 11 hours 22 minutes earlier.
Area forecast discussion, Jul 14, 2:50 AM EDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 250 AM EDT WED JUL 14 2004 .SYNOPSIS... BIG PICTURE...NRN HEMISPHERE 500 MB PATTERN HAS A BIT OF A COLD SEASON LOOK TO IT...AS WELL AS A +PNA SKEW...WITH COLD CORE LOW OVER HUDSON BAY AND A GENERAL TROUGHINESS OVER ERN NOAM. MED-LONG RANGE MODELS INICATING THIS PATTERN WILL PERSIST AT LEAST INTO EARLY NEXT WEEK. && .SHORT TERM (TODAY - FRI)... TODAY-TONIGHT...CURRENTLY WATCHING MCS MOVING OUT OF MICHIGAN AND INTO LONDON PLAIN. SYSTEM IS ASSOCIATED WITH COMPACT 500 MB WAVE ROTATING AROUND CLOSED LOW OVER UP OF MICHIGAN. THIS WAVE WILL CRASH INTO DWONSTREAM 500 MB RIDGE...AND SHOULD WEAKEN....BUT PROBABLY NOT ENOUGH SO THAT THAT MCS DISINTEGRATES...BUT ENOUGH WEAKEN SHOULD OCCUR THAT IT BECOMES A WEAK CLUSTER OF SHRA...WITH SOME EMBEDDED TSRA. BASED ON CURRENT MOVEMENT AND TRENDS...MOST SIGNIFINGANT PART OF SYSTEM WILL PASS S OF CWA...AND PRECIP ASSOCIATED WITH SYSTEM SHOULD REACH WRN ZONES AROUND 09Z. MODELS SUGGESTING CLOSED LOW TIGHTENS UP AND ACTUALLY SHOWS SIGNS OF A BRIEF NEG TILT OVER THE NEXT 18 HOURS. MODELS ALSO INDICATING A WEAK COUPLED JET STRUCTURE DEVELOPING OVER CWA BY THIS AFTERNOON. SEEMS LIKE IT WOULD BE HARD NOT TO SEE NUMEROUS SHRA/TSRA DEVELOPING DURING THE COURSE OF THE DAY INTO TONIGHT. IF THIS WERE NOVEMBER...THE DECISION TO THROW CAT POPS OUT THERE WOULD BE EASY...BUT IN JULY ITS MORE ABOUT CONVECTION AND THUS COVERAGE...SO WILL GO LKLY...AS THERE MAY ACTUALLY BE SOME AREAS THAT SEE NO RAIN. OTHER ISSUE IS OF COURSE HEAVY RAIN...CLOSED SYSTEMS IN JULY ARE NOTORIOUS FOR PRODUCING HIGHLY LOCALIZED FLOODING...BUT IT WOULD BE JUST THAT...LOCALIZED...AND TOO HARD TO PINPOINT TO ISSUE ANY FLAGS. WILL CONT THE LKLY TONIGHT...DON/T REALLY EXPECT ANY CHANGES TO OCCUR...EXCEPT THAT LOSS OF HEATING MAY REDUCE COVERAGE...AND JET STRUCTURE BECOMES LESS FAVORABLE...WITH WEAKENING UPPER LVL DIVERGENCE. THU-FRI...CLOSED LOW BEGINS TO SLOWLY LIFT EAST AND FILL DURING THIS PERIOD. MOST OF CWA WILL BE ON WEST SIDE OF TROUGH AXIS...BUT WAVES WILL BE ROTATING AROUND SYTEM...SO WILL GO WITH CHC POPS...AND WILL WAIT FOR LATER PERIODS TO FINE TUNE TIMING. && .LONG TERM... SLOW IMPRVMT THEN BEGINS AS DRIER AIR MVES IN ARND THE BASE OF THE LOW AND THE LOW BEGINS TO MOVE OUT FRI NIGHT. HOWEVER...LARGER SCALE TROUGH PATTERN WILL EXIST THROUGH THE WEEKEND. && .AVIATION... ONE BROKEN LINE OF TSRA MOVING ACROSS SRN TIER/NE PA AND COULD EFFECT KAVP NEXT HOUR OR SO. MORE SIGNIFICANT WILL BE REMNANTS OF MCS CURRENTLY OVER LAKE ERIE/SW ONT...WHICH SHOULD HIT KELM/KITH/KSYR BETWEEN 09 AND 12Z. IN GENERAL CIGS WILL IMPROVE OVER THE NEXT FEW HOURS...THOUGH VISBYS COULD DROP IN BR. VFR/MVFR CIGS WILL CONTINUE THROUGH TODAY...WITH TEMP IFR CONDS IN SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. && CEMPA
Hazardous weather outlook, Jul 14, 3:53 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 353 AM EDT WED JUL 14 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-141030- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 353 AM EDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE LOWER GREAT LAKES AND INTO UPSTATE NEW YORK TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS IN CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. ANY STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...WHILE AN ISOLATED STORM OR TO COULD PRODUCE FLOODING TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJC
In the hours before
Special weather statement, Jul 14, 9:45 AM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 945 AM EDT WED JUL 14 2004 NYZ018-141445- ONONDAGA NY- 945 AM EDT WED JUL 14 2004 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN MOVING INTO THE AREA... AT 943 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN ALONG THE WESTERN BORDER OF ONONDAGA COUNTY...MOVING NORTHEAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR... CAMILLUS AND BALDWINSVILLE AT 950 AM. VILLAGE GREEN AND VESPER AT 955 AM. TAUNTON AND LAKELAND AT 1000 AM. WESTVALE AND SOLVAY AT 1005 AM. SYRACUSE...TULLY AND BREWERTON AT 1010 AM. WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. VAN AUSDALL
Special weather statement, Jul 14, 9:46 AM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 946 AM EDT WED JUL 14 2004 NYZ023>025-055-141445- CHEMUNG NY-SCHUYLER NY-TIOGA NY-TOMPKINS NY- 946 AM EDT WED JUL 14 2004 ...THUNDERSTORM WITH HEAVY RAIN AND GUSTY WINDS MOVING ACROSS THE AREA... AT 946 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS WITH HEAVY RAINFALL...NEAR ELMIRA....OR ABOUT OVER ERIN...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR...SWARTWOOD AND VAN ETTEN AT 955 AM...EAST STEAMBURG AT 1000 AM...NORTH SPENCER AND SPENCER AT 1005 AM...WEST DANBY AND WEST CANDOR AT 1010 AM...SOUTH DANBY AND DANBY AT 1015 AM...WILLSEYVILLE AT 1020 AM. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. LOCAL HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADS AND POOR DRIVING VISIBILITIES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. RAM
Special weather statement, Jul 14, 1:40 PM EDT, 32 minutes before
PAZ043-044-047-142300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 140 PM EDT WED JUL 14 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 700 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... LACKAWANNA...LUZERNE AND WYOMING. THUNDERSTORMS WILL MOVE ACROSS THE WATCH AREA THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH IN DIAMETER OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OR INTERNET WEB SITE AT WEATHER.GOV. VAN AUSDALL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:40 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.